MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030450
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Hemostasis (1895)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a lobectomy procedure, the knife moved forward but the staples could not be fired.The procedure was completed with another device.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual examination of the staple cartridge noted that the loading unit was fully fired.The proximal end of the loading unit adapter was broken.Engineering confirmed the presences of staple strikes in the anvil pockets.The staple strikes indicate that staples were present and deployed during the application.Due to the noted damage no functional testing was performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Additionally, the investigation detected a secondary condition of a broken adapter on the loading unit that has no relationship to the reported condition.Replication of broken adapter may occur due to over flexure of the loading unit while attached to the instrument.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven,ct PR 06473 4401
MDR Report Key7912404
Report Number2647580-2018-04727
Device Sequence Number2305234
Product Code GDW
UDI-Device Identifier10884523002812
UDI-Public10884523002812
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030450
Device Catalogue Number030450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/11/2018
01/30/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/05/2018
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;